Alert archive / Iowa / Red Flag Warnings in 2026
Red Flag Warning 6, NWS Des Moines, IA
NWS Des Moines, IA issued this red flag warning at Mar 27, 2026, 11:52 AM CDT for 51 counties in Iowa. It took effect at Mar 28, 2026, 10:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2026, 11:52 AM CDT (16:52 UTC)
- In effect from
- Mar 28, 2026, 10:00 AM CDT
- Expired
- Mar 28, 2026, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.9 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489 WWUS83 KDMX 271652 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA 1152 AM CDT Fri Mar 27 2026 ...Critical Fire Weather Conditions Expected Today and Saturday... .Breezy northwest winds, along with cured fuels and low RH values in the 20s, especially over southern and much of central Iowa this afternoon to evening will lead to critical fire weather conditions. Saturday will feature even gustier winds out of the southwest, along with lower RH values, warming temperatures and dry fuels, leading to continued critical fire weather conditions. Burning is not recommended. IAZ033>036-047-048-061-074-075-085-086-096-097-280100- /O.UPG.KDMX.FW.A.0003.260328T1500Z-260329T0200Z/ /O.NEW.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/ /O.EXA.KDMX.FW.W.0005.260327T1700Z-260328T0200Z/ Sac-Calhoun-Webster-Hamilton-Boone-Story-Jasper-Marion-Mahaska- Monroe-Wapello-Appanoose-Davis- 1152 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTH CENTRAL TO SOUTHEASTERN IOWA... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTH CENTRAL TO SOUTHEASTERN IOWA... The National Weather Service in Des Moines has issued a Red Flag Warning, which is in effect until 9 PM CDT this evening. A Red Flag Warning has also been issued from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...For Today, Northwest winds at 10-15 mph, gusting to 20-30 mph. For Saturday, Southwest winds at 20-25 mph, gusting to 30-40 mph. * HUMIDITY...For Today, minimum values of 20-25 percent. For Saturday, minimum values of around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ044>046-057>060-070>073-081>084-092>095-280100- /O.UPG.KDMX.FW.A.0003.260328T1500Z-260329T0200Z/ /O.NEW.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/ /O.CON.KDMX.FW.W.0005.260327T1700Z-260328T0200Z/ Crawford-Carroll-Greene-Audubon-Guthrie-Dallas-Polk-Cass-Adair- Madison-Warren-Adams-Union-Clarke-Lucas-Taylor-Ringgold-Decatur- Wayne- 1152 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHWEST TO WEST CENTRAL IOWA... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHWEST TO WEST CENTRAL IOWA... The National Weather Service in Des Moines has issued a Red Flag Warning, which is in effect from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Parts of southwest to west central Iowa. * WIND...For Today, Northwest winds at 10-15 mph, gusting to 20-30 mph. For Saturday, Southwest winds at 20-25 mph, gusting to 30-40 mph. * HUMIDITY...For Today, minimum values of 20-25 percent. For Saturday, minimum values of around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ004>007-015>017-023>028-037>039-049-050-062-280100- /O.UPG.KDMX.FW.A.0003.260328T1500Z-260329T0200Z/ /O.NEW.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Hardin-Grundy- Black Hawk-Marshall-Tama-Poweshiek- 1152 AM CDT Fri Mar 27 2026 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF NORTHERN AND NORTHEASTERN IOWA... The National Weather Service in Des Moines has issued a Red Flag Warning, which is in effect from 10 AM to 9 PM CDT Saturday. The Fire Weather Watch is no longer in effect. * WIND...Southwest winds at 20-25 mph, gusting to 30-40 mph * HUMIDITY...Minimum values around 15 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Bury For more information from the National Weather Service visit https://weather.gov/desmoines
4 follow-up statements
922 WWUS83 KDMX 280208 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA 908 PM CDT Fri Mar 27 2026 ...Critical Fire Weather Conditions Expected Saturday... .Gusty winds out of the southwest, along with lower RH values, warming temperatures and dry fuels, leading to critical fire weather conditions. Burning is not recommended. IAZ033>036-044>048-057>061-070>075-081>086-092>097-281015- /O.EXP.KDMX.FW.W.0005.000000T0000Z-260328T0200Z/ /O.CON.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/ Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-Story- Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren- Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor- Ringgold-Decatur-Wayne-Appanoose-Davis- 908 PM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR CRITICAL IRE WEATHER CONDITIONS FOR MUCH OF CENTRAL IOWA... ...RED FLAG WARNING HAS EXPIRED FOR FRIDAY... The National Weather Service in Des Moines has issued a Red Flag Warning from 10 AM to 9 PM CDT Saturday. * WIND...Southwest winds at 20-25 mph, gusting to 30-40 mph. * HUMIDITY...minimum values of around 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ IAZ004>007-015>017-023>028-037>039-049-050-062-281015- /O.CON.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Hardin-Grundy- Black Hawk-Marshall-Tama-Poweshiek- 908 PM CDT Fri Mar 27 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT SATURDAY FOR FOR CRITICAL IRE WEATHER CONDITIONS FOR MUCH OF CENTRAL IOWA... * WIND...Southwest winds at 20-25 mph, gusting to 30-40 mph * HUMIDITY...Minimum values around 15 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines
631 WWUS83 KDMX 280902 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA 402 AM CDT Sat Mar 28 2026 ...Critical Fire Weather Conditions Today... .Gusty winds out of the southwest, along with low RH values, warming temperatures, and dry fuels, will result in critical fire weather conditions. Burning is not recommended. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-281715- /O.CON.KDMX.FW.W.0006.260328T1500Z-260329T0200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 402 AM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT FOR CRITICAL FIRE WEATHER CONDITIONS FOR IOWA... * WIND...Southwest winds at 20-25 mph, gusting to 35-45 mph * HUMIDITY...Minimum values around 15 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Hagenhoff
649 WWUS83 KDMX 281507 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA 1007 AM CDT Sat Mar 28 2026 ...Critical Fire Weather Conditions Today... .Gusty winds out of the southwest, along with low RH values, warming temperatures, and dry fuels, will result in critical fire weather conditions. Burning is not recommended. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-282315- /O.CON.KDMX.FW.W.0006.000000T0000Z-260329T0200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 1007 AM CDT Sat Mar 28 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR CRITICAL FIRE WEATHER CONDITIONS FOR ALL OF IOWA... * WIND...Southwest winds at 20-25 mph, gusting to 35-45 mph * HUMIDITY...Minimum values around 15 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from the National Weather Service visit https://weather.gov/desmoines Bury
158 WWUS83 KDMX 290203 RFWDMX URGENT - FIRE WEATHER MESSAGE National Weather Service Des Moines IA 903 PM CDT Sat Mar 28 2026 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-290315- /O.EXP.KDMX.FW.W.0006.000000T0000Z-260329T0200Z/ Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 903 PM CDT Sat Mar 28 2026 ...RED FLAG WARNING HAS EXPIRED FOR... Winds are decreasing and RHs are increasing after sunset. Therefore, the Red Flag Warning will be allowed to expire. RHs Sunday will be in the low 30s with winds up to 25 mph in southern Iowa. $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this red flag warning went out at Mar 27, 6:26 AM CDT, 5 hours 26 minutes earlier. Its key messages:
- Dry and breezy conditions again Friday and Saturday, promoting critical fire weather concerns both days. A Red Flag Warning has been issued for Friday, and a Fire Weather Watch has been issued for Saturday.
- Warming through the 70s to near 80 by Sunday and Monday, then becoming active with several precipitation chances next week.
Area forecast discussion, Mar 27, 6:26 AM CDT, 5 hours 26 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 626 AM CDT Fri Mar 27 2026 ...Updated for the 12z Aviation Discussion... .KEY MESSAGES... - Dry and breezy conditions again Friday and Saturday, promoting critical fire weather concerns both days. A Red Flag Warning has been issued for Friday, and a Fire Weather Watch has been issued for Saturday. - Warming through the 70s to near 80 by Sunday and Monday, then becoming active with several precipitation chances next week. && .SHORT TERM /THROUGH SATURDAY NIGHT/... Issued at 328 AM CDT Fri Mar 27 2026 The cold front that passed across Iowa on Thursday has cleared the area with much cooler an drier air pushing into the state behind the boundary. GOES-East nighttime microphysics imagery shows lingering post-frontal cloud cover behind the front, however this will clear quickly through the morning as high pressure shifts across the area. Brisk northwest winds will pull in much drier air to Iowa today with source region dewpoints across the northern plains sitting in the mid to low teens overnight. Drier air will allow for deeper mixing today while the pressure gradient remains enhanced ahead of the surface high. Soundings indicate 25-30 kts at the top of the mixed layer. The combination of dry and breezy conditions will result in dangerous fire weather concerns today. Conditions will be worst across southwest Iowa where relative humidity is lowest, in the 20- 25% range, thus a Red Flag Warning remains in place. As high pressure moves overhead tonight, expect temperatures to fall off quickly with clear skies and low dewpoints. Have hedged towards 25th percentile overnight lows to account for this scenario. By Saturday the high shifts east of the area and warm southerly flow increases into Iowa. This will nudge temperatures back into the 50s to low 60s. The pressure gradient re-tightens as this happens and a shortwave moves north of the area at the same time. Dewpoints on Saturday remain in the mid to upper 10s through the day, sending relative humidity into the 15-20% range for most of the area. Winds will be on the rise on Saturday thanks to the shortwave to the north. and dry air allowing for deep mixing once again. Wind gusts of 35-40 mph are expected as soundings indicate 40+ kts at the top of the mixed layer Saturday afternoon. Fire Weather Watch remains in effect for Saturday and was expanded east for expected Red Flag criteria on Saturday. && .LONG TERM /SUNDAY THROUGH THURSDAY/... Issued at 328 AM CDT Fri Mar 27 2026 Thermal ridging increases across the area Sunday and Monday, sending temperatures into the 70s to near 80. Moisture transport increases out of the Gulf into the area Sunday and Monday, reducing fire weather concerns during this period. The upcoming week will be active with several chances for precipitation across Iowa. The first arrives Monday evening and overnight with convection developing along the warm front, with both the GFS and EC maintaining convection overnight in what could be a nocturnal MCS. Iowa remains within the warm sector on Tuesday, however the surface low continues to deepen with the strong cold front pushing across Iowa Tuesday evening. This brings the next round of convection to the area. Severe potential with the cold front will be better determined in the coming days, however at this time it appears that shear will lag behind the better instability, which may limit that potential. Another system arrives late week, though there remain differences in how the northern and southern streams may phase with impacts to Iowa. && .AVIATION /12Z TAFS THROUGH 12Z SATURDAY/... Issued at 626 AM CDT Fri Mar 27 2026 A very small patch of IFR clouds is near KMCW and may impact the area in the next 1-2 hours. Otherwise, VFR conditions will prevail across all sites through the TAF period. Wind out of the north-northwest will increase this morning with gusts of 20-25+ kts expected across all sites through 00z before tapering off. Wind becomes variable around and after 06z as it shifts. By Saturday morning wind will be out of the south across all sites. && .FIRE WEATHER... Issued at 328 AM CDT Fri Mar 27 2026 On Friday, northwest to north winds of near 15 MPH are forecast with gusts to around 25 MPH. Meanwhile, relative humidity will fall into the 20-25% range across southwestern into central Iowa. Although winds are right at or just below criteria, surface fuels remain cured and dry and relative humidity could even fall below 20% at times. As a result, critical fire weather conditions are likely from southwestern into central Iowa (where relative humidity will be lowest), and a Red Flag Warning has been issued for those areas on Friday. On Saturday, winds will become south to southwest and even stronger, at speeds of 20-25 MPH with gusts to near 40 MPH at times. In addition, relative humidity will be even lower in the 15-20% range, and possibly even around or just below 15% at times. A Fire Weather Watch has been expanded for western and central Iowa for Saturday for continuing critical fire weather concerns, and a later upgrade to Red Flag Warning for part or all of the watch area is likely. Outdoor burning is strongly discouraged both Friday and Saturday. && .DMX WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for IAZ004>007-015>017-023>028-033>039-044>050-057>062- 070>075-081>086-092>097. Red Flag Warning from noon today to 9 PM CDT this evening for IAZ044>046-057>060-070>073-081>084-092>095. && SHORT TERM...Hagenhoff LONG TERM...Hagenhoff AVIATION...Hagenhoff FIRE WEATHER...Lee
Hazardous weather outlook, Mar 27, 3:54 AM CDT, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 354 AM CDT Fri Mar 27 2026 IAZ004>007-015>017-023>028-033>039-047>050-061-062-074-075-085- 086-096-097-280900- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall- Tama-Jasper-Poweshiek-Marion-Mahaska-Monroe-Wapello-Appanoose- Davis- 354 AM CDT Fri Mar 27 2026 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight Elevated fire weather conditions today due to a combination of breezy winds and dry conditions. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Fire Weather Watch is in effect for the area Saturday for critical fire weather conditions. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Thunderstorm chances will return at times next week, beginning late Monday. Timing and any severe weather potential will be better determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. IAZ044>046-057>060-070>073-081>084-092>095-280900- Crawford-Carroll-Greene-Audubon-Guthrie-Dallas-Polk-Cass-Adair- Madison-Warren-Adams-Union-Clarke-Lucas-Taylor-Ringgold-Decatur- Wayne- 354 AM CDT Fri Mar 27 2026 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight A Red Flag Warning is in effect for the area for critical fire weather conditions. Please refer to the National Weather Service website at weather.gov/desmoines for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Fire Weather Watch is in effect for the area Saturday for critical fire weather conditions. Please refer to the National Weather Service website at weather.gov/desmoines for further details. Thunderstorm chances will return at times next week, beginning late Monday. Timing and any severe weather potential will be better determined in the coming days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Hagenhoff
In the hours before
Special weather statement, Mar 27, 8:30 AM CDT, 3 hours 22 minutes before
Special Weather Statement National Weather Service Des Moines IA 830 AM CDT Fri Mar 27 2026 IAZ004>007-015>017-023>028-033>039-047>050-061-062-074-075-085- 086-096-097-271700- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall- Tama-Jasper-Poweshiek-Marion-Mahaska-Monroe-Wapello-Appanoose- Davis- Including the cities of Estherville, Algona, Forest City, Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha, Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, Newton, Grinnell, Pella, Knoxville, Oskaloosa, Albia, Ottumwa, Centerville, and Bloomfield 830 AM CDT Fri Mar 27 2026 ...Elevated Fire Danger Today... WHAT...Breezy northwest winds at 15-20 mph, gusting to 25-30 mph, dry surface vegetation, and relative humidity values between 25 and 35 percent will lead to elevated fire danger today. WHERE...Portions of northern, central, and eastern Iowa. WHEN...Later this morning through the early evening. IMPACTS...Any fires that ignite will spread rapidly. PREPAREDNESS AND PRECAUTIONARY ACTIONS...Burning is discouraged under these conditions. Also, take care to prevent the start of accidental fires when smoking or operating vehicles around dry vegetation.
Nearby
Red Flag Warnings in Iowa, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.